Vol. 3, No. 2, 2010

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
Lower bounds for resonances of infinite-area Riemann surfaces

Dmitry Jakobson and Frédéric Naud

Vol. 3 (2010), No. 2, 207–225

For infinite-area, geometrically finite surfaces X = Γ2, we prove new omega lower bounds on the local density of resonances D(z) when z lies in a logarithmic neighborhood of the real axis. These lower bounds involve the dimension δ of the limit set of Γ. The first bound is valid when δ > 1 2 and shows logarithmic growth of the number D(z) of resonances at high energy, that is, when |Re(z)| +. The second bound holds for δ > 3 4 and if Γ is an infinite-index subgroup of certain arithmetic groups. In this case we obtain a polynomial lower bound. Both results are in favor of a conjecture of Guillopé and Zworski on the existence of a fractal Weyl law for resonances.

Laplacian, resonances, arithmetic fuchsian groups
Mathematical Subject Classification 2000
Primary: 11F72, 58J50
Received: 24 September 2009
Accepted: 10 February 2010
Published: 8 June 2010
Dmitry Jakobson
Department of Mathematics and Statistics
McGill Uuniversity
Montreal, QC H3A 2K6
Frédéric Naud
Laboratoire d’Analyse Non-linéaire et Géométrie (EA 2151)
Université d’Avignon et des pays de Vaucluse
84018 Avignon